Alert archive / Texas / Freeze Warnings in 2005

Freeze Warning 2, NWS Brownsville, TX

December 8, 20054 counties in Texas

NWS Brownsville, TX issued this freeze warning at Dec 8, 2005, 2:36 PM CST for 4 counties in Texas. It took effect at Dec 8, 2005, 4:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2005, 2:36 PM CST (20:36 UTC)
In effect from
Dec 8, 2005, 4:00 PM CST
Expired
Dec 9, 2005, 4:45 AM CST
In force
13 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 082036
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CST THU DEC 8 2005

...FREEZING TEMPERATURES TONIGHT ACROSS PORTIONS OF THE UPPER RIO
GRANDE VALLEY...

.FREEZING TEMPERATURES IN THE WAKE OF AN ARCTIC COLD FRONT THAT
HAS PASSED THROUGH DEEP SOUTH TEXAS ARE LIKELY ACROSS PARTS OF
DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES
WILL DROP TO FREEZING OR BELOW OVER PORTIONS OF ZAPATA...JIM
HOGG...BROOKS AND KENEDY COUNTIES BY FRIDAY MORNING.

TXZ248>251-090445-
/O.NEW.KBRO.FZ.W.0002.051209T0500Z-051209T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
236 PM CST THU DEC 8 2005

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
FRIDAY. 

OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING
BY FRIDAY MORNING ACROSS PARTS OF ZAPATA...JIM HOGG...BROOKS AND
KENEDY COUNTIES IN DEEP SOUTH TEXAS. RESIDENTS AND VISITORS IN
DEEP SOUTH TEXAS SHOULD MAKE PREPARATIONS FOR FREEZING
TEMPERATURES TONIGHT AND FRIDAY MORNING. PEOPLE SHOULD PROTECT PETS,
PLANTS, PIPES, AND THEMSELVES DURING PERIODS OF FREEZING
TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

$$
2 follow-up statements
000 
WWUS74 KBRO 082220 CCA
NPWBRO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 PM CST THU DEC 8 2005

...FREEZING TEMPERATURES TONIGHT ACROSS PORTIONS OF THE UPPER RIO
GRANDE VALLEY...

.FREEZING TEMPERATURES IN THE WAKE OF AN ARCTIC COLD FRONT THAT
HAS PASSED THROUGH DEEP SOUTH TEXAS ARE LIKELY ACROSS PARTS OF
DEEP SOUTH TEXAS TONIGHT AND EARLY FRIDAY MORNING. TEMPERATURES
WILL DROP TO FREEZING OR BELOW OVER PORTIONS OF ZAPATA...JIM
HOGG...BROOKS AND KENEDY COUNTIES BY FRIDAY MORNING.

TXZ248>251-090445-
/O.NEW.KBRO.FZ.W.0002.051208T2200Z-051209T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
420 PM CST THU DEC 8 2005

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM CST
FRIDAY. 

OVERNIGHT MINIMUM TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING
BY FRIDAY MORNING ACROSS PARTS OF ZAPATA...JIM HOGG...BROOKS AND
KENEDY COUNTIES IN DEEP SOUTH TEXAS. RESIDENTS AND VISITORS IN
DEEP SOUTH TEXAS SHOULD MAKE PREPARATIONS FOR FREEZING
TEMPERATURES TONIGHT AND FRIDAY MORNING. PEOPLE SHOULD PROTECT PETS,
PLANTS, PIPES, AND THEMSELVES DURING PERIODS OF FREEZING
TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS CAN DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

$$
000 
WWUS74 KBRO 091045
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 AM CST FRI DEC 9 2005

...FREEZE WARNING IS CANCELLED...

.TEMPERATURES HAVE REMAINED STEADY IN THE MID TO UPPER 30S DURING
THE PAST SEVERAL HOURS ACROSS THE NORTHERN COUNTIES OF DEEP SOUTH
TEXAS AND TEMPERATURES WILL NOT REACH FREEZING.

TXZ248>251-091145-
/O.CAN.KBRO.FZ.W.0002.000000T0000Z-051209T1600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
445 AM CST FRI DEC 9 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FREEZE WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 8, 10:30 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 8, 10:30 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1030 AM CST THU DEC 8 2005

.DISCUSSION...ALTHOUGH THE CALENDAR STILL SAYS AUTUMN...SURE FEELS
LIKE WINTER OUTSIDE LOWERED MAXIMUM TEMPERATURES AND PRECIPITATION
CHANCES ACROSS THE RIO GRANDE VALLEY FOR TODAY PER MODEL GUIDANCE
AND RADAR TRENDS. HAVE ALREADY ISSUED AN UPDATED ZONE FORECAST
PACKAGE...AND WILL BEGIN PREPARING THE AFTERNOON SUITE OF PRODUCTS
WITH NEW MODEL GUIDANCE SHORTLY. IN THE MEANTIME...STAY WARM DEEP
SOUTH TEXANS
&&

.MARINE...STRONG NORTHERLY FLOW REMAINS IN PLACE OVER THE LOWER
TEXAS COASTLINE THIS MORNING. CURRENTLY...BUOY020 REPORTS SWELLS
NEAR 11 FEET WITH NORTH WINDS BLOWING FROM THE NORTH AT 23KTG33KT
WHILE MTRPIL REPORTS NORTH WINDS NEAR 20 KNOTS. VERY ROUGH
CONDITIONS WILL PERSIST ALONG THE COASTLINE TODAY AS THE TIGHT PGF
PERSISTS. WILL MAINTAIN STRONG SCA CONDITIONS WITH GUSTS TO NEAR
GALE FORCE IN THE CURRENT CWF. NO MAJOR CHANGES PLANNED AT THE
MOMENT.
&&

.AVIATION...REDUCED CEILINGS AND VSBYS WILL PERSIST THROUGH THE DAY
TODAY AS KBRO RADAR SHOWS PATCHY LIGHT RAIN AND DRIZZLE CONTINUING
TO MOVE NORTHEAST OUT OF NORTHEAST MEXICO. CURRENTLY...CEILINGS WILL
RANGE FROM 1 TO 2 KFT WITH VSBYS FROM 3 TO 5 NM. CONDITIONS WILL
BEGIN TO IMPROVE SOMEWHAT LATER TONIGHT AND FRIDAY...BUT REDUCED
CEILINGS WILL LIKELY LINGER INTO FRIDAY. OVERALL TAF WORDING LOOKS
OK AT THE MOMENT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  42  38  44  44  64 /  40  70  60  20  10
BROWNSVILLE          40  39  44  42  65 /  40  70  60  20  10
HARLINGEN            40  37  43  36  65 /  30  70  60  10  10
MCALLEN              39  35  44  38  63 /  30  60  60  10   0
RIO GRANDE CITY      39  35  46  40  64 /  20  50  60  10   0
SOUTH PADRE ISLAND   43  42  49  49  65 /  40  70  60  20  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING
     FROM 20 TO 60 NM...AND WATERS FROM PORT MANSFIELD TO RIO
     GRANDE EXTENDING FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20
     NM...AND COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM THURSDAY FOR THE FOLLOWING
     ZONES: LAGUNA MADRE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

SYNOPTIC/GRIDS...66
MARINE/AVIATION/MESO...60
Hazardous weather outlook, Dec 8, 6:01 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
601 AM CST THU DEC 8 2005

TXZ248>257-091200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
601 AM CST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL MARINE AREAS. COLD
WEATHER WILL PERSIST TONIGHT...WITH FREEZING OVERNIGHT TEMPERATURES
POSSIBLE FOR THE COUNTIES OF ZAPATA...JIM HOGG...AND BROOKS. LIGHT
PRECIPITATION IS EXPECTED TONIGHT...AND MAY TURN INTO SLEET OR
FREEZING RAIN FOR THE SAME AREAS JUST MENTIONED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MARINE CONDITIONS WILL BEGIN TO IMPROVE FRIDAY...BUT A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THE OFFSHORE WATERS THROUGH EARLY
SATURDAY. A SMALL CRAFT ADVISORY IS AGAIN POSSIBLE FOR THE OFFSHORE
WATERS LATE SUNDAY AND EARLY MONDAY AS ANOTHER SURGE OF HIGH PRESSURE
ARRIVES IN DEEP SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 2:54 AM CSTFreeze WarningBROBrooks, Jim Hogg, Zapata5 hr
Dec 8, 9:01 AM CSTMarine Weather StatementBRO6 hr

Nearby

Freeze Warnings in Texas, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.